All Journal Entries Journals

Rare Disease OR Advair Withdrawls??

Sep 04, 2009 - 8 comments
Tags:

advair

,

Asthma

,

treatment

,

Life

,

disease

,

Rare Diseases



I posted the following in the Rare Diseases Forum. It disturbs me deeply that I am unable to handle anything in pill form that I swallow. So much that I'm not even going to consider the Swine Flu vaccine. I'll just stay locked in my house all winter and only come out for food. What should I tell my doctor. He keeps prescribing me stuff like nothings wrong....





Here's what's going on: Ever since I stopped taking Advair, I've become hypersensitive to any and all drugs!! Everything from Prilosec to Tagament. From vitamins to digestive enzymes. From Albuterol Sulfate (in nebulizer) to Singulair. Everything that I ingest in pill form or inhale (chemically) results in a SEVERE allergic reaction or SEVERE adverse reactions!! I've learned to combat the GERD by controlling my diet and eating more raw foods seems to do the trick. BUT my asthma really concerns me. When I last braved a nebulizer treatment with Albuterol, about an hour later I felt as if I were going to suffocate. I've ordered a Himalayan salt pipe for this and I PRAY TO GOD that I don't have any adverse reactions to it. I PRAY TO GOD that it works.

With all this being said: Can anyone tell me if this condition has a name? What could I be suffering from? Is it simply an after effect from being on Salmeterol for 3 years (Advair)? Will it disappear after a time or will I have to learn to live with this for the rest of my life?

Comments
Post a Comment
Avatar_f_tn
by hipperticker, Sep 04, 2009
BTW, I've been tested for both Thyroid and Adrenal conditions and disease they were all normal...

168348_tn?1379360675
by ChitChatNine, Sep 09, 2009
Hi --- I have no idea, but is it possible the inhaled steroid kept your internal inflammation down so even if you had some side effects from these other meds you didn't react because of the inhaled steroid in your system???  

What are your severe allergic reactions?  This way maybe we can better help with some ideas for you to ask your doctor about.  

My kids were on Advair + Singulair + Nebulizers/albuterol + Antihistmamines + Flonase for years and had no problems afterwards and their asthma is much better now.

Could it be possible since you aren't taking the Singulair your whole body is in a heightened state and reacting to everything????  Will your Dr. let you try liquid Benadryl and then your meds in pill form and see if that helps at all?  Not to keep the meds at bay but take care of whatever is the underlying trigger for all this?

I'm not a Dr. but just some ideas/two cents from a mom of 2 high allergic kids with epi pens and asthma and GERD, too.

C~

942934_tn?1268111982
by Victoireh, Sep 09, 2009
What do you mean by severe allergic reaction? Anaphylactic? Did you have to go to the hospital to get fixed up? I don't believe it is the Advair, as it doesn't go systemically into your system. The inhalers are the equivalent to putting cream on skin, so it's more a localized affect (hence why we breath it into our lungs). Singulair works with one of the allergic routes, it's essentially the same same as any other anti-histamine out there, just chemically a bit different.

I do know that some people develop a lot of chemical sensitivities, perhaps that is what has happened to you. I guess you could ask an allergist about it, That person might know how to deal with all of these sensitivities and explain how the body develops them in the first place. It's just like the gut develops sensitivities to certain foods, such as wheat. It's a thought, but perhaps worth a try.

587315_tn?1333556383
by zodiacqueen, Sep 09, 2009
What kind of reactions are you talking about from the meds that you've tried to take????  The only thing that you mentioned was feeling like you're suffocating.  Please, don't assume that Advair's the problem.  It could be something else causing the problems.

I think that you should see a GI doc or ENT, if you have stomach or throat problems from taking pills and not assume that you're having an awful reaction.  Rule out the physical problems first!!  You can also try Symbicort, which is what I switched to from Advair.  I like it much better, and it comes as an MDI (inhaler.....not the powdered form).

Good luck to you!

Avatar_f_tn
by hipperticker, Sep 09, 2009
Everything I take I have a severe allergic reaction to. It's ridiculous!! I took digestive enzymes and an hour after I took them it felt like I had the flu: body aches, shivers, weakness. I stopped taking everything all together and I feel better. From the Prilosec I got hives all over my body & shortness of breath. When I took an Iron supplement my throat and tongue swelled.  The same thing happened when I took the Singulair.

These are all allergic reactions.

168348_tn?1379360675
by ChitChatNine, Sep 10, 2009
Yes, these are serious allergic reactions as you describe.  Could it be a filler in them like lactose ?  Or some type of filler in all of them that you are now allergic to?  Can you take it in the liquid form?  If so, a compounding pharmacy can make up from the pills liquid for most all meds .. that may be the answer?  Usually they are preservative free, etc.

Just a thought,

C~

Avatar_m_tn
by rmmann1, Nov 12, 2012
I'm thinking about switching to Symbicort from Qvar, which led me to this forum. I developed the same type of severe allergies to EVERYTHING, all antibiotics, aspirin, ibuprofen, food dyes, after having one severe allergic reaction to a single weekly dose of Actonel. I'm talking hives, petechiae, angioedema. Just miserable. This has been going on for years now, my doctor actually said that if I were to develop an infection at this point there would be nothing they could do for me because of the antibiotic reactions.

If you ever find an answer for how to repair this problem I beg you, share it with me.

Avatar_n_tn
by jeska888, Aug 12, 2013
I developed this problem.  I even developed asthma which I didn't have before.  I was diagnosed with samters triad. A lot of simple things I was eating or taking were actually making it worse abs sometimes it can take 24hrs for the side effects to show up.  Anything with natural aspirins will do it.  Example: any red fruits or veggies high fructose Corn syrup red and I yellow dye (which is in alot of pills for color) toothpaste anything that says salicylate like soap shampoo face wash.  Sodium benzoate is the worst for me.  I got to the point where I was having 8 allergic reactions a day.  A week in the hospital and many urgent care visits.  The temporary help was prednisone.  It has helped but had side effects ffects and isn't for long term care. Now I'm on symbicort inhaler.  Also daily allergra. I'm still suffering but my daily b life has improved. I'm waiting on approval from my insurance for xolair. I have more information if you want to contact me.

Post a Comment